Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and ambien or melatonin
Feb 22, 2013

I work 12 t 13 hours a day, 5 days a week.I am having trouble sleeping and staying asleep, this is becoming a big problem at work. My doc prescribed me ambien 5mg. I take Atripla(over 2 yrs now), vasotec 10 mg and Norvasc 5mg along with many vitamins and suplements. Is Ambien 5mg safe? melatonin? please help...thank you

Response from Dr. Henry

Ambien can help some patients sleep for the short term but is rarely a good long term answer. The efavirenz in Atripla might decrease the levels of Ambien making it less effective. Response to melatonin is variable but for the subset of patients who do respond to it there is little downside to long term use. A sleep assessment by a sleep specialist can often be helpful. If insomnia is the problem then non-addicting meds for long term use to consider might include drugs like amitryptiline, trazodone, or seroquel. Dosing the Atripla or a switch to an alternaitive regimen is also worth considering if the efavirenz is identified as a likely key factor for your sleep problem. KH



Previous
memory loss
Next
Severe feet and leg cramps at night

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement